Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 26, 2019, 2:36 AM MDT. It took effect at May 26, 2019, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 2:36 AM MDT (08:36 UTC)
- In effect from
- May 26, 2019, 12:00 PM MDT
- Expired
- May 26, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
798 WWUS75 KABQ 260836 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 236 AM MDT Sun May 26 2019 NMZ505>508-518>529-532-533-537>540-261800- /O.NEW.KABQ.WI.Y.0034.190526T1800Z-190527T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 236 AM MDT Sun May 26 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 8 PM MDT this evening. * LOCATION...Much of northern and central New Mexico along and south of Interstate 40 and along and east of Interstate 25. This includes the Albuquerque and Santa Fe metro areas. * WINDS...South to southwest 25 to 40 mph with gusts to around 50 or 55 mph. * TIMING...Winds will increase this morning, reach peak speeds mid to late this afternoon, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
546 WWUS75 KABQ 261637 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1037 AM MDT Sun May 26 2019 ...STRONG SOUTHERLY WINDS TO IMPACT A GOOD PORTION OF CENTRAL NEW MEXICO... .An upper level disturbance will bring strong south to southwest winds through much central New Mexico today with peak gusts of 45 to 55mph. Winds will begin to pick up by noon, peaking from 2pm to 6pm before subsiding after sunset. There may also be a few dry thunderstorms that also produce strong erratic gusts generally focusing from Valencia and Torrance Counties into the Sangre de Cristo Mountains and adjacent Northeast Highlands. Crosswinds will produce hazardous travel conditions for high profile vehicles on east-to-west highways, including the I-40 corridor. Lightweight objects may be tossed about. NMZ516-270200- /O.EXA.KABQ.WI.Y.0034.190526T1800Z-190527T0200Z/ Upper Rio Grande Valley- 1037 AM MDT Sun May 26 2019 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * LOCATION...Upper Rio Grande Valley, including Taos. * WINDS...South to southwest 25 to 40 mph with peak gusts to around 50 or 55 mph. * TIMING...Winds will increase by noon, reach peak speeds mid to late this afternoon, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including U.S. Highway 64. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ505>508-518>529-532-533-537>540-270200- /O.CON.KABQ.WI.Y.0034.190526T1800Z-190527T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1037 AM MDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...Much of central New Mexico along and west of the Pecos River and along and south of Interstate 40, as well as along Interstate 25 from Santa Fe to Raton. This includes the Albuquerque and Santa Fe metro areas. * WINDS...South to southwest 25 to 40 mph with peak gusts to around 50 or 55 mph. * TIMING...Winds will increase by noon, reach peak speeds mid to late this afternoon, then diminish around sunset. * VISIBILITY...Locally reduced in dust prone areas. * LOCAL IMPACTS...Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Drivers of vans, campers, trailers, and other high profile vehicles should exercise extreme caution, especially on west to east oriented highways, including Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
021 WWUS75 KABQ 270156 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 756 PM MDT Sun May 26 2019 NMZ505>508-516-518>529-532-533-537>540-270300- /O.EXP.KABQ.WI.Y.0034.000000T0000Z-190527T0200Z/ West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Upper Rio Grande Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 756 PM MDT Sun May 26 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... The strong winds have subsided across the region; therefore, the Wind Advisory has been allowed to expire. Strong winds will likely return to central and eastern New Mexico for Monday afternoon and early evening. $$ DPorter
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 25, 11:12 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 25, 11:12 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1112 PM MDT Sat May 25 2019 .AVIATION... 06Z TAF CYCLE Mountain top winds over NM becoming more sly as upper low along the West Coast continues to dig swd. Dryline backing wwd to possibly a KRTN-KLVS-KCQC-west of KROW line by 12Z with areas of MVFR to IFR cigs/vsbys in br/fg to the east of the bndry. Strengthening s-sw surface winds over wrn and central NM aft 15Z gusting to around 45 kts with potential aft 19Z for wdly sct virga and associated variable and strong wind gusts. As the dryline pushes east aft 18Z, expect tstms to ignite along and east of the Pecos Valley, with some becoming strong to severe with large hail and wind gusts to 50kts or greater. && .PREV DISCUSSION...259 PM MDT Sat May 25 2019... .SYNOPSIS... Strong to severe storms near the TX border will be gone soon. However, there will be more storms forming during the night and trying to press westward, following the dry line. Sunday will be active again across the eastern plains with strong to severe storms possible. Monday will shift the focus to the northwest ahead of an approaching storm to our west. It will be near the four corners Monday then lift northeast. Wind will be the main player with this storm. Quieter weather Tuesday and Wednesday then return flow moisture could light up the east again Thursday and Friday. && .DISCUSSION... Worst of the storms are leaving NM at this time. Storms may develop tonight along the re-establishing, westward moving dry line. Otherwise it will be dry and mild overnight. Sunday will be a repeat of today, perhaps with more coverage of storms in the east, including strong to severe ones. Dry, very warm and breezy to windy elsewhere. The next storm system to our west will lift northeast of NM early next week, bringing lots of wind but not much precipitation. What we do get will be in the northwest. The storm will move away from us Tuesday with mostly dry weather and cooler temperatures, and less wind. A trough to the northwest will swing through Wednesday with a surface cold front and cooler temperatures. Any precipitation will be in the northern high terrain. Another couple of troughs may cross NM late next week into the weekend while the dry line forms again in the eastern plains. CHJ && .FIRE WEATHER... Dry southwest winds continue through this afternoon, strengthening further Sunday afternoon with gusts 35-45kts. No changes to the current Fire Weather Watch for Sunday. Monday will see the strongest southwest winds as an upper low skirts the Four Corners Region. Ventilation will be excellent through the forecast period, except Wed with good to excellent conditions still. A few showers will reach the far northwest mountains Monday. MinRHs will dip into the low teens Sunday and Monday, with 6-9hrs of single-digit RHs favoring the lower RGV Sunday, and 4-6 Monday including the mid- lower Pecos River Valley. The dryline will surge westward again tonight, returning to the TX border Sunday afternoon then further east into TX Monday. Temperatures will trend back down with a westerly wind shift behind a Pacific cold front late Monday. Winds also trend down Tuesday as the larger trough over the western CONUS becomes less well defined mid-week. A backdoor front will replenish sfc moisture through the east Wed into Thu with a more well defined dryline feature returning late next week. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ106-107-109. &&
Hazardous weather outlook, May 25, 4:39 AM MDT, 21 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 439 AM MDT Sat May 25 2019 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 439 AM MDT Sat May 25 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated severe storms are possible along a dryline this afternoon and evening near the Texas border. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe storms are possible Sunday afternoon and evening across much of the eastern plains. Strong winds may require a Wind Advisory Sunday afternoon. In addition, critical fire weather conditions are possible and a Fire Weather Watch is in effect for central and southwest portions of the state. Strong winds will develop Monday ahead of a Pacific cold front, with the strongest winds east of the central mountain chain. A Wind Advisory will likely be required. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Sunday for portions of the eastern plains due to severe thunderstorms. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 3:07 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Sandoval, Socorro, Valencia | 17 hr |
| May 26, 11:49 AM MDT | Special Weather Statement | ABQ | Union | 26 min |
| May 26, 11:55 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| May 26, 2:36 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 24 min |
| May 26, 2:41 PM MDT | Special Weather Statement | ABQ | Colfax | 49 min |
| May 26, 3:31 PM MDT | Special Weather Statement | ABQ | Bernalillo, Valencia | 29 min |
| May 26, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 20 min |
| May 26, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 49 min |
| May 26, 3:46 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| May 26, 3:52 PM MDT | Special Weather Statement | ABQ | Harding | 38 min |
| May 26, 3:59 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| May 26, 4:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 22 min |
| May 26, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 49 min |
| May 26, 4:35 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 24 min |
| May 26, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 25 min |
| May 26, 4:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 52 min |
| May 26, 5:07 PM MDT | Tornado Warning | ABQ | Union | 38 min |
| May 26, 5:09 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 36 min |
| May 26, 5:18 PM MDT | Tornado Warning | ABQ | Harding, Quay, San Miguel | 42 min |
| May 26, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 53 min |
| May 26, 5:24 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 27 min |
| May 26, 5:34 PM MDT | Tornado Warning | ABQ | Union | 41 min |
| May 26, 5:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 26, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, De Baca, Quay, Roosevelt | 59 min |
| May 26, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 67 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.